... want to be free of that now, along with trazadone, and lexapro. I've tried to wean off the subs, but i start feeling sick. Is there anything that will help me?
Congratulations Debbie!! If you reduce your dosage from 1 mg to half a milligram for a couple of weeks then reduce to half a mg everyother day for several weeks, you should be able to be off the sub without much withdrawal in little more than a month. Once you are off the subs, I would taper off the trazadone and lexapro one at a time, unless of course you need the meds for depression.
Hi Debbie0404-Sounds like you are doing very well! Congrats! Unfortunately, the last 1/2 mg. is the most difficult to give up. I've been on Suboxone for about 6+ years, and been down to 1 mg./day, as well. But, that last little bit is so difficult, because no matter what anyone says, you will definitely go into withdrawal. And, it will probably last anywhere from 7 days to 2 weeks, depending on how old you are, how many times you have detoxed, etc. I tried to stop the Suboxone at least 3 times, and ended up relapsing before this last period clean. I can't explain why so little would make such a difference, but I was finally told by my Psychiatrist to just stop trying to come off of it and relax.
He wants me to stay on it indefinitely, much to my dismay, as I'd like to be free of anything controlling my body/mind! Just be sure to have a plan where you know you must go through the withdrawal, like using vacation time, and Clonodine (blood pressure meds.) is typically used to help lower bp and help withdrawal symptoms. It will feel similar to the opiate withdrawal, and hopefully you'll go through it with little trouble. I wouldn't be in too much of a hurry to be rid of the Lexapro, but if you and your Dr. are really determined to have you give up the Psychotropic drugs (Lexapro & Trazadone), definitely do it AFTER the Subutex is gone, as you may need those to help you through the little bit of depression that occurs when you give up opiates. Good luck, and there are many people on this site that will render suggestions and support!
Every time i say this, I can almost hear the groans, but developing a walking regimen WILL help you taper down off subs. I am not an athlete, or exercise nut, but mpvt, a former member here said the exercise helped him taper down on methadone, another ridiculously hard medication to taper on. He gave 3 main reasons it helps, it keeps sending a reboot signal to the neurotransmitters and receptors sites responsible for the brains own release of its own opiates, it produces endorphins that can sit of the same receptor sites the opiate would and it helps make you feel better mentally and physically. and it helps regulate the eat-sleep-wake cycles. I trusted mpvt and was able to get off suboxone with the walking and a low dose of antidepressant. I had NO withdrawal, a coupls of nights where it was hard to sleep and a couple of days of super mild tummy twinges and no other symptom.
There is some research going on now that says that some people simply don't have enough receptor sites, and those people may need to stay on subutex, and I can't promise it will be all rainbows, ice cream and kittens, but at least try the walking if you really want to come of subutex. I think it is fine for people to stay on it. mpvt said also to google the COWS sheet, ( clinical opiate withdrawal scale) and keep that handy, he said to take the test if you think you are in true withdrawal and usually,you aren't. If you take the test and have several points on one or two symptoms, you are NOT in withdrawal,you are having a normal ache or pain. If you are in withdrawal, you will have points on nearly all the symptoms. Rx clonidine and methacarbomal help with anxiety, rls, restlessness, insomnia and tummy cramps, while coming off opiates or opiate replacements, you could get those if you are having symptoms. I tapered down to .25 and then skipped a day in between doses, going 48 hours between doses with the walking for 3 1/2 weeks before jumping and I swear I was fine. My counselor said that 4 weeks is the amount of time most people's brain and body need when tapering to stabilize before you drop again. Best of Luck, and congrats on 3 years. Cetterfegge, congrats to you too, you still have accomplished much, nothing to sneeze at at all. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Oct 2009 • 11 answers
Posted 8 Jun 2010 • 2 answers
Posted 23 Mar 2011 • 3 answers
Posted 25 Sep 2011 • 4 answers
Posted 26 Mar 2012 • 10 answers